Low blood sugar

Katiedid11
By Katiedid11 Latest Reply 2015-03-14 20:55:38 -0500
Started 2015-03-12 04:51:35 -0500

Why is it that when I get a low, I have so much adrenalin in me that I can't sleep?


5 replies

calayx
calayx 2015-03-14 20:46:18 -0500 Report

I get the opposites. I have to sleep and right away ! I guess everyone reacts differently !

allied gardens
allied gardens 2015-03-13 19:07:06 -0500 Report

Take sugar and keep of lows.Do have milk before going bed.Milk stays in your system long term.Please let your doctor know about it!

MarkS
MarkS 2015-03-13 13:09:21 -0500 Report

Good question. While you are interpreting your symptom as "an adrenalin rush" its most likely just a hypoglycemic symptom. The reason I am saying that is that some Type 1 diabetics, when they get low they don't "get" what a rational person is trying to tell them (e.g., drink this juice). And there are a whole range of hypoglycemic manifestations (i.e., symptoms) and some of them include irritability, belligerence, combativeness, and rage. That would be my guess, but its probably something that you want to discuss with your endocrinologist. Also, don't go to sleep when low - treat appropriately with 15 grams of a fast-acting carbohydrate, wait 15 minutes and test your blood sugar. If its not in your acceptable range, do the 15-15 a second time. Good luck Katiedid11. And please for me (my daughter's name is Katie) take care of yourself so that you avoid all of the possible secondary complications of Type 1 diabetes.

jayabee52
jayabee52 2015-03-12 18:33:35 -0500 Report

Katie.
It is to your benefit that you aren't able to go to sleep as you need to be awake to do the 15/15 rule to raise your BG levels to close to normal. If you are not aware of the 15/15 rule you can read about it here ~ http://www.diabeticconnect.com/diabetes-discu...

My fiancee Valentine Lady has had a run of "hypoglycemia hell" a while ago, only for her she had hypo unawareness and would go into unconsciousness without notice. She's now living in a nursing home and when they found her unresponsive they had to scramble to get a glucagon pen to bring her out of it.

Here lately the hypos have stopped and she has noticed signs and symptoms of a hypo as she goes into one, thank God!

Praying for your improving health
James

calayx
calayx 2015-03-14 20:55:38 -0500 Report

James, very concerned about Valentine Lady. Is she still in a nursing home or is she home with you?
Lots of prayers and hugs headed your way.
Calayx